Alert archive / Texas / Wind Advisories in 2005

Wind Advisory 6, NWS Lubbock, TX

December 27, 200524 counties in Texas

NWS Lubbock, TX issued this wind advisory at Dec 27, 2005, 3:48 AM CST for 24 counties in Texas. It took effect at Dec 27, 2005, 9:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2005, 3:48 AM CST (09:48 UTC)
In effect from
Dec 27, 2005, 9:00 AM CST
Expired
Dec 27, 2005, 3:16 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2005-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2005-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3948 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 270948
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
348 AM CST TUE DEC 27 2005

...A WIND ADVISORY HAS BEEN ISSUED FOR TODAY...

.A STRENGTHENING STORM SYSTEM WILL MOVE QUICKLY EASTWARD FROM THE
FOUR CORNERS REGION EARLY THIS MORNING TO SOUTHERN KANSAS LATE
THIS AFTERNOON. THIS SYSTEM WILL TIGHTEN THE PRESSURE GRADIENT
ACROSS THE SOUTH PLAINS AND PANHANDLE REGION RESULTING IN GUSTY
WEST TO NORTHWEST WINDS THROUGHOUT THE DAY TODAY.

TXZ021>044-271800-
/O.NEW.KLUB.WI.Y.0006.051227T1500Z-051227T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
348 AM CST TUE DEC 27 2005

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP ACROSS THE
AREA BY MID MORNING. WIND GUSTS WILL REACH SPEEDS AROUND 50 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SOME PATCHY BLOWING DUST
IS ALSO POSSIBLE. BE ALERT FOR QUICK CHANGES IN VISIBILITY...
ESPECIALLY NEAR PLOWED FIELDS AND CONSTRUCTION SITES.

$$
2 follow-up statements
000 
WWUS74 KLUB 271701
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1101 AM CST TUE DEC 27 2005

...A WIND ADVISORY REMAINS IN EFFECT THIS AFTERNOON...

.A STORM SYSTEM WILL MOVE QUICKLY EASTWARD AWAY FROM THE REGION
THIS AFTERNOON. ALTHOUGH WINDS WILL BE SLOWLY ON THE
DECREASE...WEST TO NORTHWEST WINDS WILL REMAIN IN THE 25 TO 35 MPH
RANGE WITH HIGHER GUSTS THROUGH THE AFTERNOON HOURS.

TXZ021>044-272300-
/O.CON.KLUB.WI.Y.0006.000000T0000Z-051227T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
1101 AM CST TUE DEC 27 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE ACROSS THE
REGION THROUGH THE AFTERNOON. WIND GUSTS COULD REACH AS HIGH AS 50
MPH...PARTICULARLY BEFORE 1 PM.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PATCHY BLOWING DUST
WILL ALSO CONTINUE. BE ALERT FOR QUICK CHANGES IN VISIBILITY...
ESPECIALLY NEAR PLOWED FIELDS AND CONSTRUCTION SITES.

$$

JW
000 
WWUS74 KLUB 272116
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
316 PM CST TUE DEC 27 2005

...WIND ADVISORY CANCELED...

.STRONG WINDS EARLIER TODAY HAVE MOVED EAST AND AWAY FROM THE AREA
AS A DEEP LOW PRESSURE CENTER HAS MOVED INTO EASTERN KANSAS. ALTHOUGH
GUSTY WINDS WILL LINGER CLOSE TO DARK...SUSTAINED WINDS SHOULD REMAIN
BELOW 30 MPH. WINDS WILL DECREASE FURTHER AFTER DARK.

TXZ021>044-272230-
/O.CAN.KLUB.WI.Y.0006.000000T0000Z-051227T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
316 PM CST TUE DEC 27 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELED THE WIND
ADVISORY. SUSTAINED WINDS ARE EXPECTED TO REMAIN BELOW 30 MPH FOR
THE REMAINDER OF THE DAY. WINDS WILL DECREASE FURTHER AROUND DARK.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 26, 2:30 PM CST, 13 hours 18 minutes earlier.

Area forecast discussion, Dec 26, 2:30 PM CST, 13 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
230 PM CST MON DEC 26 2005

.SHORT TERM...
ANOTHER WARM DAY WAS IN PROGRESS ACROSS WEST TEXAS THIS AFTERNOON.
COMPRESSION FROM ALMOST PERFECT DOWNSLOPE WIND TRAJECTORY HAS PUSHED
READINGS WELL INTO THE 70S IN MOST LOCATIONS WITH EVEN A FEW
READINGS IN THE LOWER 80S NEAR AND OFF THE CAPROCK. A NEW HIGH
TEMPERATURE RECORD OF 74 DEGREES WAS SET AT LUBBOCK AS OF 20Z. THAT
WILL MOST LIKELY GO HIGHER BEFORE SUNSET...ESPECIALLY SINCE
PERSISTENT CI LAYER WAS FINALLY THINNING OUT PER LATEST VIS IMAGES.

SHARP MID LEVEL TROUGH OVER SW US WILL ADVECT QUICKLY EAST INTO THE
SOUTHERN HIGH PLAINS BY TUESDAY MORNING. SURFACE CYCLOGENESIS
PROGGED OVER OK TONIGHT WITH A COLD FRONT SWEEPING ACROSS THE REGION
TUESDAY AS LOW MOVES INTO EASTERN KANSAS. THIS SYSTEM STAYING MAINLY
TO THE NORTH OF THE REGION MEANS IT WILL STAY DRY ACROSS WEST TEXAS
ONCE AGAIN. WINDS WILL DROP OFF THIS EVENING WITH SUNSET...BUT LOW
LEVEL PRESSURE GRADIENTS AND HEIGHTS WILL TIGHTEN SIGNIFICANTLY
OVERNIGHT WITH APPROACH OF STORM SYSTEM. THIS SHOULD KEEP A SW OR W
BREEZE OVERNIGHT AND KEEP TEMPERATURES FROM BOTTOMING OUT WITH SUCH
LOW DEWPOINTS. IN FACT...READINGS COULD BOTTOM THIS EVENING
PARTICULARLY OFF THE CAPROCK WHERE A PERIOD OF LIGHT WINDS COULD
OCCUR...ALBEIT WITH RELATIVELY HIGHER DEWPOINTS.

WINDS AND TEMPERATURES WILL THEN BE PROBLEMATIC FOR TUESDAY. LATEST
ETA RUN PROGS WINDS IN THE 850 MB TO 750 MB LAYER AT OR ABOVE 50 KTS
TUESDAY MORNING SO WINDS SHOULD QUICKLY INCREASE INTO THE 25 TO 35
MPH RANGE AFTER SUNRISE WITH GUSTS APPROACHING 50 MPH BY NOON. WINDS
WILL BE VEERING FROM WEST TO NORTHWEST THROUGH THE DAY AS COLD AIR
ADVECTION ENSUES WHICH IS LESS FAVORABLE FOR SIGNIFICANT BLOWING
DUST. CORE OF STRONGEST WINDS MOVE OFF TO THE SOUTHEAST QUICKLY
TUESDAY AFTERNOON AND SHOULD SEE A DECREASE TO THE WINDS AT THAT
TIME. HAVING LOW LEVEL GRADIENTS THE TIGHTEST AT OR SHORTLY AFTER
SUNRISE AND THEN WEAKENING THROUGH LATE MORNING AND AFTERNOON LOWERS
CONFIDENCE SOME OF MEETING WIND ADVISORY CRITERIA. WILL DEFER THAT
DECISION TO LATER SHIFTS AND LATER MODEL RUNS TO CONFIRM.
TEMPERATURES WILL ALSO BE TRICKY AS COLD AIR ADVECTION BATTLES
DOWNSLOPE COMPONENT AND ABUNDANT SUNSHINE AND THINK A GRADIENT FROM
THE MID 60S NORTHWEST TO MID 70S SOUTHEAST WILL BE SUFFICIENT.

.LONG TERM...
SHOULD SEE DIMINISHING WINDS THROUGHOUT TUE EVE. HOWEVER...SFC PSR
GRADIENT WILL INCREASE AFTER DARK...ESPECIALLY ACROSS THE ROLLING
PLAINS AS PACIFIC-TYPE COLD FRONT MOVES THROUGH. THUS EXPECTING
BREEZY CONDITIONS TO CONTINUE THRU MUCH OF THE NIGHT ACROSS THE
EAST...AND PERHAPS LINGERING INTO WED MORN DEPENDING ON HOW QUICKLY
THE SYSTEM MOVES OFF TO THE EAST.

FEW CHANGES TO THE EXTENDED FORECAST. THE KEYWORDS WILL CONTINUE TO
BE DRY...AND WINDY. EXPECTING TWO SHTWV TROUGHS TO PASS BY TO OUR
NORTH IN THE QUASI-ZONAL UPR FLOW THROUGH THE PERIOD. THE FIRST ONE
WILL BE MOVING OUT INTO THE PLAINS ON THURSDAY. DEEPENING SFC TROUGH
ACROSS WRN KS AND THE PANHANDLES WILL BRING BREEZY IF NOT WINDY
CONDITIONS ACROSS MUCH OF THE AREA. AFTER A BRIEF COOLDOWN INTO THE
LOWER 60S ON WED...HIGHS WILL RISE AGAIN TO NEAR 70 ON THU WITH THE
DOWNSLOPE WIND. THIS WILL BE FOLLOWED BY A COLD FRONT THURSDAY NIGHT
AND TEMPS SHOULD FALL BACK INTO THE UPPER 50S/LOWER 60S FOR FRIDAY.
THE LATEST RUNS OF THE GFS AND ECMWF AGREE THAT THIS WILL BE
FOLLOWED BY ANOTHER...PERHAPS DEEPER...WAVE ON SUNDAY. THUS ON SAT
WE WILL SEE SW-W WINDS INCREASE AGAIN AS LEE TROUGH DEEPENS AND
DEPENDING ON THE TIMING OF THE SYSTEM AND ASSOC COLD FRONT...ANOTHER
WINDY DAY ON SUN WITH THE WIND VEERING FROM WEST TO NORTH BY
EVENING. WITH THE UPR-AIR PATTERN KEEPING THE ARCTIC AIR BOTTLED UP
IN THE HIGH LATITUDES EXPECT ONLY MODEST COOLING BEHIND THIS FRONT
AS WELL FOR MONDAY.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY AROUND 10 PERCENT AND 20 FOOT WINDS AROUND 25 MPH
HAVE MADE FOR RED FLAG WARNING CONDITIONS ACROSS PORTIONS OF THE
WESTERN SOUTH PLAINS THIS AFTERNOON. WE WILL BE FACED WITH A SIMILAR
SITUATION TUESDAY...ALTHOUGH BOTH WINDS AND RH WILL LIKELY BE
HIGHER. WE HAVE CONTINUED PREVIOUS TREND OF SEVERELY UNDERCUTTING
MODEL DEWPOINTS AS THEY HAVE BEEN WELL OVERDONE THE LAST COUPLE OF
DAYS. EVEN SO...WITH COOLER TEMPERATURES ANTICIPATED TUESDAY THE RH
CRITERIA FOR RED FLAG CONDITIONS MAY BE MARGINAL. HOWEVER...20 FOOT
WINDS WILL BE MORE THAN SUFFICIENT AND WE WILL ISSUE A FIRE WEATHER
WATCH FOR TUESDAY ACROSS ALL OF THE FORECAST AREA.

SURFACE WINDS AND RH MAY APPROACH RED FLAG CRITERIA ON
THURSDAY...AND THEN AGAIN ON SATURDAY. CHANCES OF THE COMBINATION
EXCEEDING CRITERIA WILL DEPEND ON THE PRECISE TRACK OF THE UPR-LVL
SYSTEMS AND IF THE DEW POINT TEMPERATURES CONTINUE TO VERY LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        40  66  26  62 /   0   0   0   0
TULIA         39  67  28  63 /   0   0  10   0
PLAINVIEW     40  67  29  63 /   0   0  10   0
LEVELLAND     41  68  29  63 /   0   0   0   0
LUBBOCK       42  69  31  63 /   0   0   0   0
BROWNFIELD    41  69  31  63 /   0   0   0   0
CHILDRESS     44  72  35  65 /   0   0  10   0
SPUR          44  70  34  66 /   0   0   0   0
ASPERMONT     48  74  37  67 /   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 5 PM MONDAY FOR THE FOLLOWING ZONES:
COCHRAN...HOCKLEY...LUBBOCK...LYNN...TERRY...AND YOAKUM.

FIRE WEATHER WATCH FROM 10 AM TUESDAY TO 5 PM TUESDAY FOR THE
FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS...
COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE...
HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY...
PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM.

&&

13/33
Hazardous weather outlook, Dec 26, 5:51 PM CST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
551 PM CST MON DEC 26 2005

TXZ021>044-280000-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
551 PM CST MON DEC 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FIRE WEATHER

WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH
BY LATE TUESDAY MORNING. THESE WINDS IN COMBINATION WITH LOW
RELATIVE HUMIDITY WILL RESULT IN HIGH FIRE DANGER ON TUESDAY. FOR
DETAILS PLEASE SEE THE FIRE WEATHER WATCH /LBBRFWLUB/ ISSUED BY
THIS OFFICE AT 525 PM CST.

Nearby

Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.